Alert archive / Missouri / River Flood Warnings in 2014
River Flood Warning 59, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Jun 9, 2014, 8:47 PM CDT for Lewis County, Missouri. It was in force for 32 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2014, 8:47 PM CDT (01:47 UTC)
- Expired
- Jun 11, 2014, 5:00 AM CDT
- In force
- 32 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lewis County, MO
The radar
The St Louis radar (KLSX), 173 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Middle Fabius River near Ewing (EWMM7).
- Action stage
- 9.5 ft
- Minor stage
- 12 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05498150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
121
WGUS43 KLSX 100147
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
847 PM CDT MON JUN 9 2014
...The National Weather Service in St. Louis has issued a flood
warning for the following river in Missouri...
The Middle Fabius River near
...Ewing
.This Flood Warning is a result of heavy rainfall...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will continue to monitor this situation
and issue follow up statements as conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
MOC111-110147-
/O.NEW.KLSX.FL.W.0059.140610T0147Z-140611T1000Z/
/EWMM7.1.ER.140609T1815Z.140610T0130Z.140610T1000Z.NO/
847 PM CDT MON JUN 9 2014
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Middle Fabius River near Ewing.
* At 8:30 PM Monday the stage was 12.4 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast: The river will fall below flood stage by early tomorrow.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 06/10 06/11 06/12 06/13 06/14
Middle Fabius River
Ewing 12.0 12.43 4.9 3.9 3.8 3.8 3.7
&&
LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jun 9, 5:49 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jun 9, 5:49 PM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 549 PM CDT Mon Jun 9 2014 .SHORT TERM: (Through Wednesday) Issued at 207 PM CDT Mon Jun 9 2014 Upper low currently over central Kansas will dip south into Oklahoma tonight and then kick northeast along Old Route 66 through St. Louis tomorrow and up to Chicago by Wednesday morning. Rain with isolated embedded thunderstorms will develop and overspread the CWA from the south this evening as 850mb warm front and associated low level moisture convergence slowly lifts through the region. Expect a dry slot to lift into the southern half of the CWA by tomorrow morning with the more steady rain continuing across the northern half of the CWA where the 850mb warm front stalls. Models suggest that some partial clearing south of I-70 will lead to around 1000 J/KG of SBCAPE developing ahead of the stacked low pressure system. Expect additional showers and thunderstorms to develop across the Ozarks and move east-northeast tomorrow afternoon/evening. Rain should slowly come to an end from west to east Tuesday night and Wednesday morning as the area of 850mb moisture convergence sinks back south toward the I-44 corridor in MO/and I-55 corridor in Illinois as the system pulls away. Have maintained likely POPs Tuesday night along this corridor, tapering them off on Wednesday from west to east. Expect most locations will see a basin average of 1.00 to 1.50 inches for the event. Temperatures will show little diurnal change tonight and tomorrow with the greatest potential for a warm up being across the eastern Ozarks, southeast Missouri and southern Illinois where some sunshine will peak through on Tuesday. Temperatures will return to near normal values on Wednesday with less cloud cover and precipitation coverage expected. CVKING .LONG TERM: (Thursday through Next Monday) Issued at 207 PM CDT Mon Jun 9 2014 A strong shortwave moving along the United States/Canadian border will drive a cold front south and through the area on Thursday with a chance for some showers and thunderstorms to develop during the afternoon. Canadian high pressure builds into the Midwest Friday and Saturday with lower dewpoints and seasonable temperatures forecast. Return flow starts to bring a more typical summertime airmass back into the region by Sunday with increasing chance of thunderstorms heading into next Monday. CVKING && .AVIATION: (For the 00z TAFs through 00z Tuesday Evening) Issued at 508 PM CDT Mon Jun 9 2014 Upper level low and associated surface low along the KS and OK border will move slowly eastward through sourthern MO on Tuesday. A wide band of light rain with embedded heavier showers was moving northward into COU, and will move into the St Louis metro area early this evening and into UIN late tonight. As the rain moves in and saturates the lower levels of the atmosphere the cloud ceiling will eventually drop into the IFR catagory in COU later this evening, in the St Louis metro area around 06z Tuesday and in UIN towards morning. Should be slight improvement to MVFR cigs Tuesday afternoon, but periods of rain should continue with a brief thunderstorm possible. E-nely surface winds may continue through the forecast period in UIN and COU, but should become s-sely in the St Louis metro area on Tuesday. Specifics for KSTL: Light rain with embedded heavier showers will move into STL early this evening. The cloud ceiling will gradually lower into the IFR catagory around 06z Tuesday. The cloud ceiling should rise into the MVFR catagory Tuesday afternoon with periods of rain and a possible thunderstorm. Ely surface wind will gradually veer around to a s-sely direction Tuesday morning. GKS && .PRELIMINARY POINT TEMPS/POPS: Saint Louis 64 72 62 79 / 100 70 60 40 Quincy 63 67 62 78 / 70 70 60 30 Columbia 63 69 57 79 / 90 70 40 20 Jefferson City 64 70 57 80 / 90 70 40 20 Salem 64 74 63 76 / 100 70 60 40 Farmington 64 73 62 74 / 100 70 40 30 && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 9, 3:22 PM CDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 322 PM CDT MON JUN 9 2014 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-101200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 322 PM CDT MON JUN 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE LIKELY TUESDAY AFTERNOON. THERE IS ALSO A CHANCE OF THUNDERSTORMS ON THURSDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. CVKING
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 10:32 AM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 5 days |
| Jun 10, 3:07 PM CDT | Areal Flood Advisory | LSX | Saint Charles | 3 hr |
| Jun 10, 3:07 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 53 min |
| Jun 10, 3:32 PM CDT | Flash Flood Warning | LSX | Saint Charles | 6 hr |
| Jun 10, 3:38 PM CDT | Areal Flood Advisory | LSX | Cole | 3 hr |
| Jun 10, 4:26 PM CDT | Areal Flood Advisory | LSX | Saint Charles, Saint Louis, City of Saint Louis | 3 hr |
| Jun 10, 4:52 PM CDT | Areal Flood Advisory | LSX | Osage | 3 hr |
| Jun 10, 6:31 PM CDT | Areal Flood Advisory | LSX | Callaway | 6 hr |
Nearby
River Flood Warnings in Missouri, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.